MAUDE Adverse Event Report: Maquet Cardiopulmonary GmbH Cardiohelp; Console, Heart-Lung Machine, Cardiopulmonary Bypass

Maquet Cardiopulmonary GmbH Cardiohelp; Console, Heart-Lung Machine, Cardiopulmonary Bypass
Model Number Cardiohelp-i
Medical Device Problem Code False Alarm (1013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
Complaint # (b)(4).
 
Additional Manufacturer Narrative
The event occurred in usa.The failure was detected with unprimed circuit.It was reported that flow bubble sensor gave bubble detected signal with the circuit.No harm to any person has been reported.As a flow bubble sensor issue, can lead to a pump stop, if the intervention is set by the user, a report is required.A getinge field service technician (fst) was investigated the failure.The failure could not be replicated.No damage was observed on the flow bubble sensor.The customer will inform maquet cardiopulmonary gmbh if the failure occurs again.The fst performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.No further information could be provided for the used hls set, however the reported failure is mitigated within instruction for use as following: according to the cardiohelp instructions for use, the flow/bubble sensor is intended to detect bubbles and trigger the corresponding alarm and intervention.The ifu further states that a sensor which is not fitted on the appropriate tube is interpreted as ¿arterial bubble detected¿ and triggers the corresponding alarms and interventions.Therefore, bubble detection while the circuit is still unprimed and contains air is consistent with the intended functionality of the bubble monitoring system.Logfiles could not be provided for this case and therefore could not be reviewed.As the failure could not be duplicated, no exact root cause could be determined.However, according to the risk file of the cardiohelp device the following root causes can lead to the reported failure: - wrong bubble sensor information - influence due to other ultrasonic devices (e.G.Flow sensor) - environmental influences (atmospheric pressure, temperature, humidity, emi, overvoltage ) software failure - bubble sensor defective / disturbed - detection of no-existing bubbles.The review of the non-conformities has been performed on 2026-09-18 for the period of 2020-03-09 to 2026-07-27.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The device was manufactured on 2020-03-09.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary trending program and additional investigations or corrections will be implemented in case of adverse trending.

Brand Name
Cardiohelp
Common Device Name
Console, Heart-Lung Machine, Cardiopulmonary Bypass
Manufacturer (Section D)
Maquet Cardiopulmonary GmbH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
Julia Kapfenberger
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key50138345
Report Number8010762-2026-0000435
Device Sequence Number21135250
Product Code DTQ
UDI-Device Identifier04058863074863
UDI-Public(01)04058863074863(11)200309
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCardiohelp-i
Device Catalogue Number701072780
Device Lot NumberN/A
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2026
Supplement Date Received by Manufacturer09/21/2026
Initial Report FDA Received Date08/05/2026
Supplement Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown